Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 10, 1999, 4:10 PM MDT for Douglas County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 1999, 4:10 PM MDT (22:10 UTC)
- Expired
- Jun 10, 1999, 5:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Douglas County, CO
The radar
The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900 WUUS1 KDEN 102212 RRA SVRDEN COC035-102300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 410 PM MDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 500 PM MDT * AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF CASTLE ROCK...OR ABOUT 25 MILES SOUTH OF DENVER...MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...THE PINERY...SURREY RIDGE...SEDALIA...PARKER...FRANKTOWN...CASTLE ROCK AND BEVERLY HILLS IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3955 10499 3926 10504 3928 10467 3955 10468 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:00 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 10, 2:00 PM MDT, 2 hours 10 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 200 PM MDT THU JUN 10 1999 NUMEROUS SHOWERS AND STORMS NOW DEVELOPING IN AND NEAR THE FRONT RANGE OF THE ROCKIES. SUFFICIENT INSTABILITY...SHEAR...AND LIFT WITH APPROACHING STORMS TO PRODUCE A FAIRLY WIDESPREAD PRECIP EVENT THIS EVENING. SHOWERS/STORMS SHOULD EVENTUALLY TAPER OFF AS ORGANIZED COMPLEX MOVES EAST IN MEAN FLOW. CAPES OF 1200-2000 J/KG AND ENOUGH SHEAR IN MID LEVELS FOR A FEW SEVERE CELLS. RISK OF TORNADOES IS LOW GIVEN POOR SHEAR PROFILE IN LOWER LEVELS ALTHOUGH CANT RULE OUT ONE OR TWO LANDSPOUTS ALONG SURFACE BOUNDARIES/ INTERACTIONS. AREAS OF FOG DEVELOPING TONIGHT AND FRIDAY MORNING WITH MOIST UPSLOPE FLOW. MODELS ALL INDICATE ANOTHER PUSH OF COOL AIR FRIDAY/FRIDAY NIGHT. QUESTION FOR TOMORROW IS HOW STABLE WILL IT REMAIN GIVEN STRATUS AND PUSH OF COOL AIR. AS PER TODAY... HIGHEST POPS AND CHANCE OF SEVERE IN/NEAR FOOTHILLS WITH ANY CONVECTION HOLDING OFF UNTIL LATE FRI AFTN/NIGHT FOR THE NE CORNER. SHEAR IS WEAKER THOUGH SO WOULD NOT EXPECT AS MANY SEVERE CELLS. SIMILAR PATTERN THROUGH TUESDAY WITH UPPER RIDGE BUILDING OVERHEAD BUT LOTS OF LOW LEVEL MOISTURE SO CHANCE OF SHOWERS/STORMS EACH DAY. TEMPS SLOWLY MODERATING THROUGH TUESDAY AS COOL SURFACE HIGH EAST OF THE ROCKIES SLOWLY WEAKENS. BARJENBRUCH .DEN...NONE.
In the hours before
Special weather statement, Jun 10, 10:45 AM MDT, 5 hours 25 minutes before
COZ030-032>050-110600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1045 AM MDT THU JUN 10 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A WEAK AND MOIST UPSLOPE FLOW WILL REMAIN OVER THE FRONT RANGE FOOTHILLS AND NORTHEAST PLAINS THROUGH TONIGHT. THE ATMOSPHERE REMAINS RATHER STABLE LATE THIS MORNING DUE TO THE CURRENT CLOUD COVER. SOME SURFACE HEATING IS EXPECTED TO OCCUR THIS AFTERNOON AS CLOUDS BREAK UP AND ALLOWING THE ATMOSPHERE TO BECOME MORE UNSTABLE. AN UPPER LEVEL DISTURBANCE WILL ALSO MOVE OVER THE REGION TONIGHT WHICH WILL HELP TO ENHANCE...AND ALLOW STORMS TO CONTINUE THROUGH MUCH OF THE NIGHT OVER THE PLAINS. STORM DEVELOPMENT WILL INITIALLY BEGIN OVER THE MOUNTAINS AND FOOTHILLS BY NOON AND GRADUALLY SPREAD OVER THE URBAN CORRIDOR AROUND MID AFTERNOON...THEN FURTHER OVER THE PLAINS LATE AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND SMALL HAIL. HOWEVER...AN ISOLATED SEVERE STORM MAY POP UP WITH HAIL UP TO 1 INCH IN DIAMETER. THESE STRONGEST STORMS WILL BE OVER THE PALMER DIVIDE AND LINCOLN COUNTY. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT ANY HAIL AND RAIN REPORTS WILL BE APPRECIATED. ENTREKIN
Special weather statement, Jun 10, 10:45 AM MDT, 5 hours 25 minutes before
COZ030-032>050-090600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1045 AM MDT THU JUN 10 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A WEAK AND MOIST UPSLOPE FLOW WILL REMAIN OVER THE FRONT RANGE FOOTHILLS AND NORTHEAST PLAINS THROUGH TONIGHT. THE ATMOSPHERE REMAINS RATHER STABLE LATE THIS MORNING DUE TO THE CURRENT CLOUD COVER. SOME SURFACE HEATING IS EXPECTED TO OCCUR THIS AFTERNOON AS CLOUDS BREAK UP AND ALLOWING THE ATMOSPHERE TO BECOME MORE UNSTABLE. AN UPPER LEVEL DISTURBANCE WILL ALSO MOVE OVER THE REGION TONIGHT WHICH WILL HELP TO ENHANCE...AND ALLOW STORMS TO CONTINUE THROUGH MUCH OF THE NIGHT OVER THE PLAINS. STORM DEVELOPMENT WILL INITIALLY BEGIN OVER THE MOUNTAINS AND FOOTHILLS BY NOON AND GRADUALLY SPREAD OVER THE URBAN CORRIDOR AROUND MID AFTERNOON...THEN FURTHER OVER THE PLAINS LATE AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND SMALL HAIL. HOWEVER...AN ISOLATED SEVERE STORM MAY POP UP WITH HAIL UP TO 1 INCH IN DIAMETER. THESE STRONGEST STORMS WILL BE OVER THE PALMER DIVIDE AND LINCOLN COUNTY. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT ANY HAIL AND RAIN REPORTS WILL BE APPRECIATED. ENTREKIN
Special weather statement, Jun 10, 10:45 AM MDT, 5 hours 25 minutes before
COZ030-032>050-090600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1045 AM MDT THU JUN 10 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A WEAK AND MOIST UPSLOPE FLOW WILL REMAIN OVER THE FRONT RANGE FOOTHILLS AND NORTHEAST PLAINS THROUGH TONIGHT. THE ATMOSPHERE REMAINS RATHER STABLE LATE THIS MORNING DUE TO THE CURRENT CLOUD COVER. SOME SURFACE HEATING IS EXPECTED TO OCCUR THIS AFTERNOON AS CLOUDS BREAK UP AND ALLOWING THE ATMOSPHERE TO BECOME MORE UNSTABLE. AN UPPER LEVEL DISTURBANCE WILL ALSO MOVE OVER THE REGION TONIGHT WHICH WILL HELP TO ENHANCE...AND ALLOW STORMS TO CONTINUE THROUGH MUCH OF THE NIGHT OVER THE PLAINS. STORM DEVELOPMENT WILL INITIALLY BEGIN OVER THE MOUNTAINS AND FOOTHILLS BY NOON AND GRADUALLY SPREAD OVER THE URBAN CORRIDOR AROUND MID AFTERNOON...THEN FURTHER OVER THE PLAINS LATE AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND SMALL HAIL. HOWEVER...AN ISOLATED SEVERE STORM MAY POP UP WITH HAIL UP TO 1 INCH IN DIAMETER. THESE STRONGEST STORMS WILL BE OVER THE PALMER DIVIDE AND LINCOLN COUNTY. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT ANY HAIL AND RAIN REPORTS WILL BE APPRECIATED. ENTREKIN
Special weather statement, Jun 10, 10:45 AM MDT, 5 hours 25 minutes before
COZ030-032>050-110600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1045 AM MDT THU JUN 10 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A WEAK AND MOIST UPSLOPE FLOW WILL REMAIN OVER THE FRONT RANGE FOOTHILLS AND NORTHEAST PLAINS THROUGH TONIGHT. THE ATMOSPHERE REMAINS RATHER STABLE LATE THIS MORNING DUE TO THE CURRENT CLOUD COVER. SOME SURFACE HEATING IS EXPECTED TO OCCUR THIS AFTERNOON AS CLOUDS BREAK UP AND ALLOWING THE ATMOSPHERE TO BECOME MORE UNSTABLE. AN UPPER LEVEL DISTURBANCE WILL ALSO MOVE OVER THE REGION TONIGHT WHICH WILL HELP TO ENHANCE...AND ALLOW STORMS TO CONTINUE THROUGH MUCH OF THE NIGHT OVER THE PLAINS. STORM DEVELOPMENT WILL INITIALLY BEGIN OVER THE MOUNTAINS AND FOOTHILLS BY NOON AND GRADUALLY SPREAD OVER THE URBAN CORRIDOR AROUND MID AFTERNOON...THEN FURTHER OVER THE PLAINS LATE AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND SMALL HAIL. HOWEVER...AN ISOLATED SEVERE STORM MAY POP UP WITH HAIL UP TO 1 INCH IN DIAMETER. THESE STRONGEST STORMS WILL BE OVER THE PALMER DIVIDE AND LINCOLN COUNTY. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT ANY HAIL AND RAIN REPORTS WILL BE APPRECIATED. ENTREKIN
Special weather statement, Jun 10, 3:30 PM MDT, 40 minutes before
COZ030-032>050-110600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT THU JUN 10 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE AIRMASS HAS BECOME QUITE UNSTABLE ACROSS MUCH OF NORTHEAST COLORADO LATE THIS AFTERNOON. A COUPLE SEVERE STORMS HAVE ALREADY DEVELOPED AND MOVED OFF THE FOOTHILLS. THESE STORMS WILL CONTINUE TO ADVANCE SLOWLY EASTWARD ACROSS THE REST OF THE NORTHEAST PLAINS THIS EVENING. PRIMARILY...THE STRONGEST STORMS WILL PRODUCE VERY HEAVY RAIN AND HAIL UP TO 1.5 INCHES IN DIAMETER. BARJENBRUCH
Special weather statement, Jun 10, 3:30 PM MDT, 40 minutes before
COZ030-032>050-110600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT THU JUN 10 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE AIRMASS HAS BECOME QUITE UNSTABLE ACROSS MUCH OF NORTHEAST COLORADO LATE THIS AFTERNOON. A COUPLE SEVERE STORMS HAVE ALREADY DEVELOPED AND MOVED OFF THE FOOTHILLS. THESE STORMS WILL CONTINUE TO ADVANCE SLOWLY EASTWARD ACROSS THE REST OF THE NORTHEAST PLAINS THIS EVENING. PRIMARILY...THE STRONGEST STORMS WILL PRODUCE VERY HEAVY RAIN AND HAIL UP TO 1.5 INCHES IN DIAMETER. BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:54 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 36 min |
| Jun 10, 2:27 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Jefferson | 33 min |
| Jun 10, 3:00 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 45 min |
| Jun 10, 3:42 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 33 min |
| Jun 10, 4:06 PM MDT | Tornado Warning | BOU | Adams | 24 min |
| Jun 10, 4:27 PM MDT | Tornado Warning | BOU | Adams | 33 min |
| Jun 10, 4:59 PM MDT | Tornado Warning | BOU | Adams | 31 min |
| Jun 10, 5:27 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.